MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR.

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR.
Model Number A22201C
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer returned the referenced electrode loop (lot 1000081151) for evaluation due to "loop broke while in use".The user's complaint of the loop breaking, has been confirmed.The device was not returned in the original package.A visual inspection on the received condition was performed and noted the loop was broken, and split.The broken and split loop at the distal end side is missing a portion, which was not returned for evaluation.Approximately 40 percent of the electrode loop missing.The yellow insulation leading up to the loop has thermal damage (melted), and missing pieces as well.Additional findings include, thermal damage, charring at the proximal end.The device could not be functionally tested, due to the condition of the electrode loop.Additional information has been requested from the user facility for the reported event.The investigation is ongoing; therefore, the root cause of the reported issue cannot be determined at this time.If additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
The customer care representative was informed by the user facility that the customer single use high frequency resection electrode, loop failed during use.The ¿loop broke while in use.No pieces were left in the patient.¿ no death or serious injury was reported to olympus.The electrode will be returned for evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed the electrode loop that broke during use.A definitive root cause for this issue was not established.However, it is probable that the issue occurred due to mishandling or due to wear and tear.The loop at the distal end of the electrode wears out during use and may break, burn, or melt.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR.
Common Device Name
HF-RESECTION ELECTRODE, LOOP
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key14366220
Report Number9610773-2022-00166
Device Sequence Number12175724
Product Code GCP
UDI-Device Identifier14042761036648
UDI-Public14042761036648
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K954488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22201C
Device Catalogue NumberA22201C
Device Lot Number1000081151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown